Group photo
Author:
SUPERMODEL2BE's Photo SUPERMODEL2BE SparkPoints: (0)
Fitness Minutes: (4,508)
Posts: 336
3/15/13 7:48 P

My SparkPage
Send Private Message
Reply
So my Dr. gave me the lowest dose of an AD this is like my third day on it so it's not totally in my system yet.I take it for two wks before my period, then stop the day I get it. I can't tell if it's the new med. making me so tired or the daylight savings time. I'm so frustrated, I just want to get to the point of seeing the PDoc once/yr. for med check. I don't want to feel tired all the time either and want to get into an exercise routine again.

"Nothing seems possible until it is done" Nelson Mendela


 November Minutes: 0
0
125
250
375
500
SUPERMODEL2BE's Photo SUPERMODEL2BE SparkPoints: (0)
Fitness Minutes: (4,508)
Posts: 336
1/22/13 7:17 P

My SparkPage
Send Private Message
Reply
Thanks for everyone's suggestions. I dwnlded that Epocrates app and it keeps trying to update... I will keep up my exercise routine and check on supplements. My Mom is going to let me go through her big box of old pics + scan the ones I want of my grandmothers.

"Nothing seems possible until it is done" Nelson Mendela


 November Minutes: 0
0
125
250
375
500
RIVKAHLYNN's Photo RIVKAHLYNN Posts: 500
1/21/13 12:10 A

My SparkPage
Send Private Message
Reply
I often get very emotional... sometimes weepy and other times irritable. I find that listening to music really helps me... or writing... sounds weird I know but trying to do things that center me during any of my depressed days seems to help. Exercise also seems to help which is not surprising as it tends to boost moods. So maybe you can try cranking up the crazy music and dancing like a maniac in your room... or going for a walk outside... just some suggestions. I know when I dance like a fool I usually wind up laughing... and doing it with a friend is even more hilarious... especially since I am almost 30 lol

May you always dance to the music that lives in your heart. Be you and be beautiful!


 current weight: 337.0 
337
302.75
268.5
234.25
200
KAUAICAROLANNN's Photo KAUAICAROLANNN SparkPoints: (154,988)
Fitness Minutes: (108,935)
Posts: 14,683
1/19/13 6:12 P

My SparkPage
Send Private Message
Reply
Before taking any kind of natural supplements be sure to ask either your doc or pharmacist. There are several which interact very badly with mood stabilizers and antidepressants.
One good place to check onilne is crazymeds.us (it takes a little looking around, but it has lots of info plus is humorously & bluntly written).
Another place is epocrates.com - you have to register/login as a student (if I remember right) then you can go to the drug interaction checker. My PA & NP both use it and I got it from my regular MD a couple years ago. When my NP starts wanting to add or switch meds first thing I do is pull out my phone and use the epocrates app ....first time she was shocked, but it made her realize I wasn't going to blindly take whatever med she tossed my way and also impressed upon her that I was serious about being pro-active & knowledgeable with my treatment. Now she just laughs and says - "okay, we are going to talk meds now, get your phone & fire up epocrates."

I have read numerous places that it is important to take folic acid (not to exceed 800mg) & calcium while on any mood stabilizers. You body cannot absorb any more that 600mg of calcium at a time and it has to have D3 in order to be absorbed well. I found Ca 600mg+D3 500 IU one soft gel 2x/day at WMart for pretty cheap. Also, the fish oil/omega 3's are also good for depression. Mega Red Krill Oil comes in regular and extra strength - no fish bait burps and are small/easy to swallow (though they do smell a little when you take them out of the bottle). I double up at the first sign of PMS.

I don't know what your age is, but I can tell you with the onset of peri-menopause my mood swings and emotions were absolutely horrible! I had about 10 good days out of the month due to hormonal nonsense before, during and after TOM. My PA first had me try an OTC natural thing (estroven I think?) but ended up with HRT/hormone replacement threapy. Just a little estrogen helped TONS. But not everyone wants to go the HRT route & I was a little leary in the beginning. Long run, it helped immensely. Also be aware that any kind of prescribed or OTG estrogen/synthetics will reduce the effectiveness of mood stabilizers 15-20%, so if that route is taken - talk about a mood stabilizer increase so you aren't shooting yourself in the foot.

My sister took an AD (it was one specifically for PMS) for 7 days before + 5 days during TOM and it worked wonders. She started out on a really low dose and it worked wonders,

End all be all - we are all different and what works for one of us, might not work for the next person. Do your research online about supplements and 'scripts. If the Doc wants to prescribe an AD for pms days - find out what the different mg/doseages are and go in to the appointment KNOWING if he/she is starting you out on a dose you might think is to high. Speak up and express concerns - it's better to go low and slow than get yourself all wonky with to much or the wrong thing.

Okay, sorry this was so long, but I've been though the ringer with the whole PMS thing and understand how bad it effects bipolar. And kinda got on my soap box about being inforemed & your own self advocate.

Let us know how things are going!

:):

Carol - Houston, TX (it's weird to see this and not Kaua'i, Hawaii)

Ketones make everything better.
Better sleep. Better mornings. Better energy.
Better fat loss. Better strength. Better mood.

~Be careful what you water your dreams with.
Water them with worry & fear and you will produce weeds that choke the life from your dream. Water them with optimism & solutions, you will cultivate success ~Lao Tzu


 current weight: 265.6 
279
264.25
249.5
234.75
220
SUPERMODEL2BE's Photo SUPERMODEL2BE SparkPoints: (0)
Fitness Minutes: (4,508)
Posts: 336
1/19/13 2:33 P

My SparkPage
Send Private Message
Reply
Thank you Ballet for replying. I wrote down all my symptoms and showed my Dr. He increased my medicine + said that if it doesn't help then he wanted to gv me an antidepressant for my pms days. My Mom said not to go on anything else,I don't want to either cuz the Dr. said it might make me manic. Just stick with what I hv now and try natural supplements maybe.

"Nothing seems possible until it is done" Nelson Mendela


 November Minutes: 0
0
125
250
375
500
BALLETLOTUS's Photo BALLETLOTUS SparkPoints: (0)
Fitness Minutes: (14,596)
Posts: 199
1/9/13 4:50 P

Send Private Message
Reply
I try to get more omega 3s in my diet (so flax, salmon) and calcium. I also take some iron just for energy. Try to avoid caffine, it always makes me worse and can interact with your meds. Try having green tea insead of coffee.
I read in a magazine a long time ago that your metabolism goes up when you start, so definately give it a whirl. I always loose a bit of weight at the end of mine.
Hope this helps!

284 Maintenance Weeks
0
75
150
225
300
SUPERMODEL2BE's Photo SUPERMODEL2BE SparkPoints: (0)
Fitness Minutes: (4,508)
Posts: 336
1/9/13 3:56 P

My SparkPage
Send Private Message
Reply
It's almost my time of the month and Aunt Flow will be here any day now. I am feeling so emotional and crying at the drop of a hat. I know it's normal to feel a little bit moody, but since having bipolar I think it makes it worse. I am scared that I'll embarass myself in public by having a breakdown + crying or something...Also I usually get sentimental + miss my Grandmothers, both of whom passed away too early from cancer.
But usually the day I get my period everything gets better, it's like the sun comes out again + the dark cloud goes away. What are some ways other women cope w/their period + BP?

"Nothing seems possible until it is done" Nelson Mendela


 November Minutes: 0
0
125
250
375
500
Page: 1 of (1)  

Report Innappropriate Post

Other Living with Bipolar Disorder General Team Discussion Forum Posts

Topics:
Last Post:
9/28/2017 10:17:50 AM
5/1/2018 1:54:46 AM
12/22/2017 10:14:16 AM
11/17/2017 3:32:53 PM
10/4/2018 2:17:29 AM



Thread URL: https://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=0x1831x51557404

Review our Community Guidelines